Colorado, 2006

Hail and Damaging Winds in Colorado, June 10, 2006

June 10, 2006 · NWS BOU · 6 events in 1 county or zone

4 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 10, 2:15 PM MST, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 10, 2:15 PM MST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
315 PM MDT SAT JUN 10 2006

.SHORT TERM DISCUSSION...NORTH-SOUTH LINE OF T-STORMS WITH EMBEDDED
SVR CELLS SWEEPING ACROSS SERN WY AND WRN NE NOW SHOWING SIGNS OF
TRANSLATING SEWRD TOWARDS NERN CORNER OF COLORADO. T-STORMS GOING UP
IN N-CNTRL WELD COUNTY ON SRN END OF THIS LINE...CURRENTLY MOVG
E-SEWRD AT ABOUT 30 KTS. A SECOND AREA OF T-STORMS GOING UP OVR SERN
WELD COUNTY EXPECTED TO MERGE WITH CELLS FARTHER N ALONG MAIN STORM
AXIS. DURING NEXT FEW HOURS SHOULD SEE T-STORM COVERAGE EXPANDING
EWRD AS THIS LINE MOVES INTO MID/UPR 50F DEWPTS...1100-1800 J/KG
SBCAPES AND A SLIGHTLY MORE FAVORABLE VERTICAL SHEER PROFILE
SITUATED ALONG A NEARLY STATIONARY SFC BNDRY. DEEP LAYER MIXING
SHOULD ALSO IMPROVE NEXT FEW HOURS AS CYCLONIC SIDE OF UPR JET CORE
PASSES OVER AREA AS UPR AIR VORT MAX/LOW PRES CENTER MOVES OVER WRN
NE. WITH FREEZING LEVEL GRADUALLY LOWERING THRU ERLY THIS EVENING
ACCORDING TO NAM INTERACTIVE SOUNDINGS...ENVIRONMENT SHOULD BECOME
MORE FAVORABLE FOR ISOLATED SUPERCELLS CAPABLE OF LARGE DAMAGING
HAIL. RIGHT NOW...APPEARS MORGAN...NRN WASHINGTON...LOGAN...PHILLIPS
AND SEDGWICK COUNTIES IN BEST POSITION FOR SVR HAIL THIS EVENING.
ELSEWHERE...S-SWLY LOW-LEVEL FLOW AND W-SWLY FLOW AT MTN TOP LEVEL
WILL CONTINUE TO DRY THINGS OUT ALONG THE FRONT RANGE AND WRN PALMER
DVD THROUGH THIS EVENING. ALTHOUGH...SHOULD MESOCYCLONE FORM IN ERN
ELBERT CTY AS NAM BNDRY LAYER WIND FIELD INDICATES...COULD SEE
HIGHER DEWPT AIR PUSHING BACK UP AGAINST THE FOOTHILLS WHICH MAY
FUEL A FEW EVENING T-STORMS IN DENVER METRO AREA.

ON SUNDAY...WEAK CYCLONIC WAVE EMBEDDED IN SWLY FLOW ALOFT LIFTS
NEWRD OVER THE FCST AREA BY LATE AFTERNOON. BEFORE THEN INCREASING
SELY LOW-LEVEL FLOW ON THE PLAINS IN RESPONSE TO PRES FALLS IN SRN
WY EXPECTED TO STEADILY INCREASE DEW PTS/PRECIP WATER VALUES E
OMTNS THROUGH THE DAY. INITIALLY ATMOSPHERE LOOKS CAPPED BUT WITH
STG SOLAR HEATING SHOULD SEE STEEP SFC-500MB LAPSE RATES BY MIDDAY.
AND SBCAPES CAPES IN THE 1500-2300 J/KG ON THE NERN PLAINS BY 21Z.
AFTER 21Z HODIGRAPHS AT POINTS EAST OF A CHEYENNE TO LIMON INDICATE
STRONG TURNING WITH HEIGHT WHICH WOULD FAVOR SUPERCELL GROWTH.
THOUGH BEST CHANCE FOR SEVERE WX PROBABLY NOT UNTIL EVENING...WOULD
NOT RULE OUT A FEW SVR CELLS PRODUCING DAMAGING LARGE HAIL...LOCALLY
HEAVY RAINFALL AND POSSIBLY A TORNADO OR TWO. OTHERWISE SEE LITTLE
CHANGE IN TEMPERATURES NEXT 24 HOURS.

.LONG TERM DISCUSSION...EXPECT SEVERE STORMS TOMORROW AFTERNOON TO
MERGE INTO A SOUTHEASTWARD PROPAGATING MCS TOMORROW EVENING OVER THE
NORTHEAST PLAINS.  STRONG SOUTHEASTERLY LOW LEVEL JET EMBEDDED IN
THETA-E AXIS SHOULD HELP THUNDERSTORM COVERAGE AND INTENSITY SO WILL
INCREASE THE CHANCES OF EVENING STORMS OVER THE PLAINS AND MENTION
SOME SEVERE STORMS AS WELL WITH STRONG SHEAR PROFILE IN PLACE.
ALONG THE I-25 CORRIDOR...BEST ACTIVITY MAY OCCUR IN THE LATE
AFTERNOON HOURS AND THEN BE EAST OF THE AREA BY THE EVENING HOURS SO
MAINTAINED THE RATHER LIMITED 20 PERCENT POPS ALONG THE FRONT RANGE.
EXPECT LITTLE ACTIVITY WEST OF THE FRONT RANGE MOUNTAINS SINCE
AIRMASS CONTINUES TO DRY OVER THE WESTERN PORTION OF THE STATE.

FOR MONDAY...UPPER LEVEL RIDGE WILL BRING WARMING MID LEVEL TEMPS
WHICH WILL HELP SUPPRESS CONVECTION OVER THE PLAINS...BUT STILL
ENOUGH MOISTURE AND DAYTIME HEATING TO SPARK A FEW STORMS IN/NEAR
THE MOUNTAINS...FOOTHILLS...AND PALMER DIVIDE.  AFTER MONDAY...
AIRMASS WILL TRY TO DRY AND WARM A FEW MORE DEGREES.  HOWEVER...
STILL LOOKS LIKE ENOUGH MOISTURE WILL BE TRAPPED UNDER THE RIDGE FOR
ISOLATED AFTERNOON AND EVENING STORMS THROUGH THURSDAY.  AFTER
THAT...THE MEDIUM RANGE MODELS CONTINUE TO SHOW A WEAKENING TROUGH
TO MOVE ACROSS THE NORTHERN/CENTRAL ROCKIES SO MAYBE ANOTHER SLIGHT
COOLDOWN FOR LATE NEXT WEEK.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL
02Z/SUN FOR NERN CO PLAINS ZONES 42>51.

&&

BAKER/BARJENBRUCH
Hazardous weather outlook, Jun 10, 10:11 AM MST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1111 AM MDT SAT JUN 10 2006

COZ030>051-111200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1111 AM MDT SAT JUN 10 2006

...SEVERE STORMS POSSIBLE ON THE EASTERN PLAINS AFTER 3 PM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A VERY UNSTABLE ATMOSPHERE COMBINED WITH AN INCREASE IN LOW LEVEL
MOISTURE WILL SUPPORT THUNDERSTORM DEVELOPMENT ACROSS THE OUTLOOK
AREA THIS AFTERNOON. THUNDERSTORMS CAPABLE OF LARGE DAMAGING HAIL
AND LOCALLY HEAVY RAINFALL ARE EXPECTED TO FORM ALONG AND EAST OF A
WIND CONVERGENCE BOUNDARY EXTENDING NORTHEAST GENERALLY FROM ELBERT
COUNTY TO SEDGWICK COUNTY. A FEW OF THESE STORMS MAY REACH SEVERE
LIMITS AFTER 3 PM TODAY.

THIS EVENING...THUNDERSTORMS IN THE FAR NORTHEAST CORNER OF COLORADO
MAY ALSO PRODUCE LOCALLY VERY HEAVY RAINFALL AND DAMAGING STRAIGHT
LINE WINDS. MOST OF THESE THUNDERSTORMS SHOULD DISSIPATE AFTER 2 AM
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF SEVERE THUNDERSTORMS CAN BE EXPECTED SUNDAY
AFTERNOON AND EVENING.  THE STORMS ARE EXPECTED TO FIRST DEVELOP
OVER THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE AREA BY EARLY
AFTERNOON AND THEN BECOME SEVERE AS THEY MOVE SOUTHEASTWARD ACROSS
THE PLAINS.  WIND SHEAR IN THE ATMOSPHERE WILL INCREASE TOMORROW SO
THE THREAT OF VERY LARGE HAIL AND DAMAGING WINDS ASSOCIATED WITH
SUPERCELL THUNDERSTORMS WILL BE ENHANCED.  LOW LEVEL WIND SHEAR MAY
BE STRONG ENOUGH TO SUPPORT ONE OR TWO TORNADIC STORMS.

FOR MONDAY THROUGH THE REST OF THE WEEK...THE THREAT OF SEVERE
WEATHER WILL DIMINISH AS WIND SHEAR AND INSTABILITY IN THE
ATMOSPHERE DECREASE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED AFTER 3 PM.

BAKER/BARJENBRUCH

The radar

The Denver radar (KFTG), 99 km away, was scanning. The volume nearest the first event began at 22:39 UTC.

Open the radar archive at this moment

Event by event

4 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Washington

When
June 10, 3:40 PM MST
Where
Washington County, 11 mi N of Lindon
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.900, -103.400

Hail, Washington

When
June 10, 4:10 PM MST
Where
Washington County, 5 mi N of Anton
Measured
1 in hail
Reported by
STORM CHASER
Coordinates
39.817, -103.217

Hail, Washington

When
June 10, 4:32 PM MST
Where
Washington County, 13 mi E of Anton
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.750, -102.967

Thunderstorm Wind, Washington

When
June 10, 4:35 PM MST
Where
Washington County, Arickaree
Measured
52 kt (60 mph) measured gust
Reported by
STORM CHASER
Coordinates
39.683, -103.067

Thunderstorm Wind, Washington

When
June 10, 4:59 PM MST
Where
Washington County, 3 mi S of Cope
Measured
60 kt (69 mph) estimated gust
Reported by
STORM CHASER
Coordinates
39.617, -102.850

Hail, Washington

When
June 10, 5:08 PM MST
Where
Washington County, 2 mi E of Cope
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.667, -102.817

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516757, 5516756, 5516755, 5516754, 5516753, 5516752.